Cushing's syndrome: hidden risk in usage of topical corticosteroids


Bulus A. D. , Andiran N., Kocak M.

JOURNAL OF PEDIATRIC ENDOCRINOLOGY & METABOLISM, vol.27, pp.977-981, 2014 (Journal Indexed in SCI) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 27
  • Publication Date: 2014
  • Doi Number: 10.1515/jpem-2013-0262
  • Title of Journal : JOURNAL OF PEDIATRIC ENDOCRINOLOGY & METABOLISM
  • Page Numbers: pp.977-981

Abstract

Iatrogenic Cushing's syndrome in children may occur as a result of the application of exogenous steroids. Prolonged use of powerful corticosteroids suppresses adrenal functions and iatrogenic Cushing's syndrome may develop particularly in infants who are given topical corticosteroids. We report here a case on three infants having Cushing's syndrome with similar clinical presentations due to overuse of topical steroids for diaper dermatitis. The importance of exercising caution during the use of topical steroids is underlined in this study.